Cheryle

Members
  • Content count

    94
  • Joined

  • Last visited

About Cheryle

  • Rank
    Senior Bronze Member

Profile Information

  • Location
    Atlanta Area
  1. Before I let the nurses attach the IVIG bag to the IV line, I always check the label on the bag to make sure it is the correct brand and amount.This saved me from a big, big mistake last week. The nurse had read an old order in my record and ordered Rituxan rather than IVIG from the Pharmacy. I let them know I had already had my two infusions of Rituxan and this was supposed to be IVIG. They then found the new orders and ordered the IVIG. It was a very costly mistake to them to have the Rituxan mixed and wasted, but who knows what that would have done to me medically. The nurse blamed the nurse from last time because the old order wasn't pulled from my chart, but to me, she was just as guilty because she didn't read the dates on the order. This was Wednesday and I know she was overworked, had been there since Sunday with the ice storm here in Atlanta, but something's are too important. DO NOT let anyone inject you or give you medication without knowing what it is.
  2. Miocean, I hate to see you not take a medication that may be benefical. For the possible medication interaction, ask your pharmicist; they are the experts, (more so than the doctors) or you can check out some sites on the web like Drugs Interaction Checker at drugs.com.
  3. Sara, Sounds like this doctor is a good one, wanting to do several tests. When you said you were to push against her, it was literally like you werent't trying did you mean you could not; that you didn't have strenght to do it? Let us know as your test results come in. Hoping for the best! Cheryle
  4. Piper, Yup! Dr "G", that's the one! Cheryle
  5. Sara, I see Dr Jonathan Waltuck at Emory. He is very good and likable as well. He was recently listed as one of Atlanta's Best 100 Doctors; chosen by other Medical Professionals. As far as the other male Dr there, don't even waste your time .... How did your appointment go on Tuesday? Cheryle
  6. Hello Kelly, I hope the methorexate (MTX) will work quickly for you and end the nerve pain you are having. Good luck! Cheryle
  7. As I understand it, generics must and do contain the same active ingredient as the brand name drug. What varies are the "fillers". Different fillers, and these can vary from one manufacturer to another, can alter the rate of how quickly (or slowly) the active ingredient is absorbed. Thus, this can cause a different effect than what you get from the brand name drug.
  8. Westcoast, I had had the Barium swallow that didn't show anything wrong.(I guess my esophagus was working during the test) My GI doctor ordered the Manometry and 24 hr PH to give him a clearer picture and boy did it!! As soon as he got the results, he put me on 2 Nexium a day. I didn't find either one to be all that bad, in fact far from horrible. I didn't mind the small tube from my nose, they taped it to the side of my face, so it wasn't dangling or anything. The main thing is to relax when they insert and remove the tubes. You can ask to have the most experienced nurse to do it. Cheryle
  9. Thanks for all of your replies. I spoke with my doctor and he agrees with me that it is most likely that since the medication isn't getting to my stomach with my Lower Esophageal Sphincter working sporadically, it is mixing with my food and other meds when I take them hours later. It doesn't matter if I would chew it or even if it were a liquid to swallow, that valve only opens when it wants too!! I'm to stay at 300mcg now, and he will test me again to see if I'm at a good enough level or if I need to come in for a weekly IV. Cheryle
  10. Shelley, Thanks for you response. No, bedtime wouldn't work either. I take half a dozen meds then. I'll look up the thyroid info. Cheryle
  11. Has any one had this or a similar problem? I had my thyroid removed mid June due to Papillary Cancer. Was started on 175 mcg of Synthroid right away. After my first labs, it was increased to 200mcg, then to 250 and last week to 300!! Little scary when I read up on it that a doctor rarely has to prescribe such a high dose. My Endocrinologist all along keeps asking did I miss taking any tablets?...because my levels are still too low. I have not missed any at all. Since I have to take it alone, with no food or other medicine, I even set my alarm to take at 7 am to take it well before I take all of my other meds with breakfast at 9am. Then it dawned on me!!! DUH!.... just because I swallow the pill at 7, with dysmotility & my lax lower esophageal sphincter... it is probably still just sitting in my esophagus at 9am when I take my other meds with food. No wonder it's not at the correct level.I put in a call to my doctor this afternoon to tell him what I think the culpret is. The only solution I can see to avoid this, would be to take the Synthroid by injection. Anyone do this? Thanks, Cheryle
  12. I've been on Imuran since Feb 2007, my dose was slowly increased to 200mg. No side effects, I tolorate it well, but it has not done anything for me. I have tried several times to lower my Prednisone and it has not worked, so I am ready to try something else.... Cheryle
  13. Amberjolie, Welcome to our forum. I'm glad you are getting lots of tests done, so the doctors can see what all is going on with you. I also have CREST along with a few other autoimmune diseases. I have it as CrEsT ... (capital letters being the ones I have symptoms of) Which letters (symptoms) did the doctors diagnose you with? Were your finger ulcers from Calcinosis? Cheryle
  14. Susie, I have CREST, but not the DVT and some of the other problems your husband is having. Wow he is really having a tough time isn't he? I'm not in Florida, but I bet there will be some folks respond to give you some suggestions of specialists. I'm glad you found us and wanted to welcome you. Cheryle
  15. It's taken 2 and a half years from the date of application, was turned down twice, and I went before a judge mid April, but along with my attorney's help, I'm finally getting it. A woman from Social Security called to see if my bank account was still valid, since it had been so long since I applied, and they are sending a large check of all the back pay. Thank goodness! Cheryle